MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL NEEDLE 21X2 RB; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL NEEDLE 21X2 RB; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305129
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that a "bug" was observed stuck to the needle 21x2 rb before use after it had been opened from its packaging.The following information was provided by the initial reporter: "per customer, one of the nurse¿s opened a sterile bd precision glide needle and what appears to be a bug stuck to the needle.".
 
Additional Manufacturer Narrative
H.6.Investigation summary: one sample was received from the customer for investigation.The sample was visually examined and it was observed that there was a piece of black foreign matter (fm) loose in the needle shield.The needle was removed and the fm was visually examined using 30x magnification and was visually identified as a piece of burnt plastic.A device history record (dhr) review was performed on the batch associated with this investigation.The dhr review did not reveal any defects or issues reported and no quality notifications were issued.During the shielding process the black foreign matter was introduced to either the needle assembly or the shield.Bd acknowledges that the returned sample contained black foreign matter which was loose in the needle shield.However, as this occurrence would not exceed the acceptable quality level (aql) for the batch no corrective or preventative action will be taken in the scope of this complaint.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description

Brand Name
NEEDLE 21X2 RB
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key8966303
Report Number1911916-2019-00914
Device Sequence Number10818178
Product Code FMI
UDI-Device Identifier30382903051299
UDI-Public30382903051299
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2024
Device Catalogue Number305129
Device Lot Number8361977
Initial Date Received by Manufacturer 08/19/2019
Supplement Date Received by Manufacturer08/19/2019
Initial Report FDA Received Date09/05/2019
Supplement Report FDA Received Date09/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;